Montana, 2007Damaging Winds in Montana, August 19, 2007
August 19, 2007 · NWS TFX · 10 events in 5 counties and zones
Generally dry thunderstorms developed along the Rocky Mountain Front during the afternoon hours of the 19th. These storms produced wind gusts in excess of 60 mph.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Generally dry thunderstorms developed along the Rocky Mountain Front during the afternoon hours of the 19th. These storms produced wind gusts in excess of 60 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Aug 19, 2:00 PM MST, 2 minutes earlier.
Area forecast discussion, Aug 19, 2:00 PM MST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MDT SUN AUG 19 2007
.DISCUSSION...
ANOTHER ACTIVE EVENING OF WEATHER EXPECTED...BEFORE COOLER AND A BIT
MORE STABLE AIR MOVES INTO THE REGION FOR MONDAY AND TUESDAY.
A PACIFIC COLD FRONT IS APPROACHING THE ROCKY MOUNTAIN FRONT AT 3 PM
THIS AFTERNOON...AND THIS FRONT WILL MOVE EASTWARD ACROSS NORTH
CENTRAL AND SOUTHWEST MONTANA THROUGH THE REMAINDER OF THE AFTERNOON
AND EVENING HOURS. EXPECT A LINE OF THUNDERSTORMS TO ACCOMPANY THE
FRONTAL PASSAGE. SOME STORMS COULD PRODUCE DAMAGING WIND GUSTS OR
LARGE HAIL. EXPECT COOLER AIR TO MOVE INTO THE REGION AFTER MIDNIGHT.
FOR MONDAY AND TUESDAY...AN UPPER LEVEL TROF OF LOW PRESSURE WILL
RESIDE OVER THE REGION FOR BOTH MONDAY AND TUESDAY. THIS WILL RESULT
IN COOLER AIR MOVING INTO THE REGION...WITH TEMPERATURES ONLY NEAR
NORMAL FOR EARLY NEXT WEEK. THE CHANCES FOR ANY PRECIPITATION WILL
BE ON THE LOW SIDE...WITH THE BEST CHANCE FOR ANY PRECIP OVER THE
MOUNTAINS. WINDS WILL REMAIN BREEZY...ESPECIALLY ON MONDAY...BUT
WITH THE COOLER TEMPERATURES HUMIDITIES WILL NOT BE AS LOW AS THEY
HAVE BEEN...THUS A RED FLAG WARNING IS NOT EXPECTED AT THIS TIME.
BRUSDA
TUESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER LEVEL LOW MOVES TO THE
EAST OF MONTANA PUTTING CWA IN A NORTHWEST FLOW ALOFT THEN SWITCHES
TO A WESTERLY FLOW FOR THE PERIOD. A DISTURBANCE MOVES THROUGH THE
FLOW ON THURSDAY FOR A CHANCE OF SHOWERS AND THUNDERSTORMS.
TEMPERATURES WILL BE NEAR NORMAL. MODELS TRY TO WARM TEMPERATURES UP
SOME EACH DAY BUT FOR NOW WILL GO WITH MODERATION AS NOTHING
INDICATES A FAST WARMING TREND. CAMP
SATURDAY THROUGH SUNDAY...MODELS ARE IN FAIR AGREEMENT DURING
THIS PERIOD. AN UPPER LEVEL RIDGE BUILDS OVER THE REGION
RESULTING IN A DRY AND WARMER FORECAST. SKIES WILL BE CLEAR TO
PARTLY CLOUDY. TEMPERATURES ARE EXPECTED TO WARM TO SEVERAL
DEGREES ABOVE SEASONAL AVERAGES. EK
&&
.AVIATION...
UPDATED 1755Z.
A STRONG UPPER LEVEL TROF AND ASSOCIATED SURFACE LOW AND COLD FRONT
WILL MOVE EAST ACROSS THE REGION LATE THIS AFTERNOON AND TONIGHT.
GUSTY SOUTHWEST WINDS WILL DEVELOP BY EARLY THIS AFTERNOON AHEAD OF
THE FRONT WITH WINDS SHIFTING TO THE WEST AND REMAINING WINDY BEHIND
THE FRONT. THE N-S COULD FRONT WILL CROSS THE CONTINENTAL DIVIDE
BETWEEN 20 AND 23Z AND REACH A KLWT TO KHVR LINE BETWEEN 02 AND
05Z. EXPECT SCATTERED THUNDERSTORMS TO DEVELOP AHEAD OF THE FRONT
LATER THIS AFTERNOON WITH ANY THUNDERSTORM ACTIVITY HAVING THE
POTENTIAL FOR STRONG GUSTY WINDS. WESTERLY WINDS WILL DIMINISH
SLIGHTLY AFTER 06Z BUT REMAIN GUSTY...ESPECIALLY ALONG THE ROCKY
MOUNTAIN FRONT AND ADJACENT PLAINS. HOENISCH
&&
.FIRE WEATHER...
A RED FLAG WARNING WILL CONTINUE THROUGH MIDNIGHT...AS A PACIFIC
COLD FRONT MOVES THROUGH THE REGION. EXPECT GUSTY SOUTH WINDS AHEAD
OF THE FRONT...TO SWITCH TO THE WEST BEHIND THE FRONT. THE WINDS
WILL REMAIN STRONG AT HIGHER ELEVATIONS THROUGH MONDAY. HUMIDITIES
WILL FALL TO NEAR 10 PERCENT BY LATE AFTERNOON...THEN BEGIN TO
INCREASE AFTER FRONTAGE PASSAGE. BREEZY CONDITIONS WITH A BIT HIGHER
HUMIDITIES ARE EXPECTED FOR MONDAY. BRUSDA
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF 53 76 48 75 / 20 10 10 10
CTB 50 72 45 71 / 20 10 10 10
HLN 54 78 52 77 / 20 10 10 10
BZN 49 79 46 78 / 30 10 10 10
WEY 38 70 41 72 / 40 20 20 10
DLN 46 75 46 74 / 20 10 10 10
HVR 57 77 49 76 / 50 10 10 10
LWT 53 73 47 72 / 50 10 10 10
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR MTZ112>118.
SEVERE THUNDERSTORM WATCH UNTIL 8 PM MDT THIS EVENING FOR MTZ008-
011>015-047-050>055.
&&
SHORT TERM...99
LONG TERM...99
AVIATION...99
WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Aug 19, 5:43 AM MST, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
643 AM MDT SUN AUG 19 2007
MTZ011-013-047-050-051-054-055-201245-
HILL-CHOUTEAU-BLAINE-JUDITH BASIN-FERGUS-MEAGHER-GALLATIN-
643 AM MDT SUN AUG 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL MONTANA TODAY
AND TONIGHT. VERY BREEZY AND GUSTY SOUTHERLY WINDS AHEAD OF THE
FRONT WILL BECOME WESTERLY LATER THIS AFTERNOON AND TONIGHT.
RELATIVE HUMIDITIES WILL ALSO BECOME LOW AGAIN THIS AFTERNOON AND
EVENING. THE COMBINATION OF DRY AND WINDY WEATHER WILL CAUSE
DANGEROUS FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG
WARNING REMAINS IN EFFECT FOR NORTH CENTRAL AND SOUTHWEST MONTANA
FROM NOON MDT TODAY THROUGH MIDNIGHT MDT TONIGHT. SCATTERED
SHOWERS AND THUNDERSTORMS WILL ALSO DEVELOP ACROSS THE AREA THIS
AFTERNOON. SOME OF THESE STORMS MAY PRODUCE HAIL AND DAMAGING
WINDS...WHICH WOULD ADD TO THE HAZARDOUS FIRE WEATHER CONDITIONS.
STORMS AND WINDS WILL DECREASE OVERNIGHT...WITH GOOD RELATIVE
HUMIDITY RECOVERY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER MONDAY THROUGH
SATURDAY IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MTZ008>010-012-014-015-044>046-048-049-052-053-201245-
BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-CASCADE-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-
JEFFERSON-BROADWATER-
643 AM MDT SUN AUG 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL MONTANA TODAY
AND TONIGHT. VERY BREEZY AND GUSTY SOUTHERLY WINDS AHEAD OF THE
FRONT WILL BECOME WESTERLY LATER THIS AFTERNOON AND TONIGHT.
RELATIVE HUMIDITIES WILL ALSO BECOME LOW AGAIN THIS AFTERNOON AND
EVENING. THE COMBINATION OF DRY AND WINDY WEATHER WILL CAUSE
DANGEROUS FIRE WEATHER CONDITIONS. THEREFORE...THE RED FLAG
WARNING REMAINS IN EFFECT FOR NORTH CENTRAL AND SOUTHWEST MONTANA
FROM NOON MDT TODAY THROUGH MIDNIGHT MDT TONIGHT. ISOLATED SHOWERS
AND THUNDERSTORMS WILL ALSO DEVELOP ACROSS THE AREA THIS
AFTERNOON. GUSTY AND ERRATIC WINDS WITH THESE STORMS WOULD ADD TO
THE HAZARDOUS FIRE WEATHER CONDITIONS. STORMS AND WINDS WILL
DECREASE OVERNIGHT...WITH GOOD RELATIVE HUMIDITY RECOVERY.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER MONDAY THROUGH
SATURDAY IS LOW.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 19, 10:02 AM MST, 4 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1102 AM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 2 N DILLON 45.24N 112.63W
08/18/2007 M0.25 INCH BEAVERHEAD MT TRAINED SPOTTER
WINDS GUSTING TO 35 MILES AN HOUR.
0258 PM HAIL 3 N DILLON 45.26N 112.63W
08/18/2007 E1.00 INCH BEAVERHEAD MT TRAINED SPOTTER
BREIF HEAVY RAIN 0.61 INCHES MEASURED.
0258 PM HAIL DILLON 45.22N 112.63W
08/18/2007 E0.88 INCH BEAVERHEAD MT TRAINED SPOTTER
BREIF HEAVY RAIN FILLED STREETS UP TO AND OVER SOME
CURBS.
0355 PM TSTM WND DMG 2 W VIRGINIA CITY 45.30N 111.98W
08/18/2007 MADISON MT LAW ENFORCEMENT
*** 1 INJ *** A THUNDERSTORM WIND GUST BLEW OFF A SIGN 2
FEET BY 2 FEET...AND THROUGH THE WINDSHIELD OF AN
ON-COMING CAR...CAUSING INJURY TO THE DRIVER. MARBLE SIZE
HAIL WAS LYING ON THE GROUND WHEN POLICE ARRIVED.
0425 PM HAIL 3 N DILLON 45.26N 112.63W
08/18/2007 E0.88 INCH BEAVERHEAD MT TRAINED SPOTTER
0455 PM TSTM WND GST 2 W PENDROY 48.06N 112.34W
08/18/2007 M56.00 MPH TETON MT DEPT OF HIGHWAYS
56 MPH PEAK WIND GUST AT THE PENDROY DOT LOCATION.
0615 PM HAIL 12 W WHITEHALL 45.87N 112.35W
08/18/2007 E0.88 INCH JEFFERSON MT TRAINED SPOTTER
A MIX OF HAIL SIZES FROM PEA TO NICKLE WITH BRIEF HEAVY
RAIN.
&&
HERE IS A SUMMARY OF SEVERE WEATHER REPORTS RECIEVED FOR SATURDAY
AUGUST 18TH.
BRUSDALocal storm report, Aug 19, 10:15 AM MST, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1115 AM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL MCALLISTER 45.44N 111.73W
08/18/2007 M1.25 INCH MADISON MT TRAINED SPOTTER
1.25 INCH HAIL...HALF DOLLAR SIZE...FELL IN THE CITY OF
MCALLISTER.
&&
BRUSDALocal storm report, Aug 19, 10:21 AM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1121 AM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 2 N DILLON 45.24N 112.63W
08/18/2007 M0.25 INCH BEAVERHEAD MT TRAINED SPOTTER
WINDS GUSTING TO 35 MILES AN HOUR.
0258 PM HAIL 3 N DILLON 45.26N 112.63W
08/18/2007 E1.00 INCH BEAVERHEAD MT TRAINED SPOTTER
BREIF HEAVY RAIN 0.61 INCHES MEASURED.
0258 PM HAIL DILLON 45.22N 112.63W
08/18/2007 E0.88 INCH BEAVERHEAD MT TRAINED SPOTTER
BREIF HEAVY RAIN FILLED STREETS UP TO AND OVER SOME
CURBS.
0355 PM TSTM WND DMG 2 W VIRGINIA CITY 45.30N 111.98W
08/18/2007 MADISON MT LAW ENFORCEMENT
*** 1 INJ *** A THUNDERSTORM WIND GUST BLEW OFF A SIGN 2
FEET BY 2 FEET...AND THROUGH THE WINDSHIELD OF AN
ON-COMING CAR...CAUSING INJURY TO THE DRIVER. MARBLE SIZE
HAIL WAS LYING ON THE GROUND WHEN POLICE ARRIVED.
0425 PM HAIL 3 N DILLON 45.26N 112.63W
08/18/2007 E0.88 INCH BEAVERHEAD MT TRAINED SPOTTER
0455 PM TSTM WND GST 2 W PENDROY 48.06N 112.34W
08/18/2007 M56.00 MPH TETON MT DEPT OF HIGHWAYS
56 MPH PEAK WIND GUST AT THE PENDROY DOT LOCATION.
0500 PM HAIL MCALLISTER 45.44N 111.73W
08/18/2007 M1.25 INCH MADISON MT TRAINED SPOTTER
1.25 INCH HAIL...HALF DOLLAR SIZE...FELL IN THE CITY OF
MCALLISTER.
0615 PM HAIL 12 W WHITEHALL 45.87N 112.35W
08/18/2007 E0.88 INCH JEFFERSON MT TRAINED SPOTTER
A MIX OF HAIL SIZES FROM PEA TO NICKLE WITH BRIEF HEAVY
RAIN.
&&
HERE IS A SUMMARY OF SEVERE WEATHER REPORTS RECIEVED FOR SATURDAY
AUGUST 18TH.
BRUSDALocal storm report, Aug 19, 10:52 AM MST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1152 AM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 2 W VIRGINIA CITY 45.30N 111.98W
08/18/2007 E0.88 INCH MADISON MT PUBLIC
NICKEL SIZE HAIL FELL IN NEVADA CITY...CAUSING DAMAGE TO
30 WINDOWS. SOME MINOR BRUISES TO PASSENGERS TRAVELING ON
AN OPEN CAR TRAIN BETWEEN NEVADA CITY AND VIRGINIA CITY.
SOME TREE DAMAGE...WITH WIND SPEEDS ESTIMATED BETWEEN 50
AND 60 MPH.
&&
BRUSDALocal storm report, Aug 19, 10:55 AM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
1155 AM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0257 PM HAIL 2 N DILLON 45.24N 112.63W
08/18/2007 M0.25 INCH BEAVERHEAD MT TRAINED SPOTTER
WINDS GUSTING TO 35 MILES AN HOUR.
0258 PM HAIL 3 N DILLON 45.26N 112.63W
08/18/2007 E1.00 INCH BEAVERHEAD MT TRAINED SPOTTER
BREIF HEAVY RAIN 0.61 INCHES MEASURED.
0258 PM HAIL DILLON 45.22N 112.63W
08/18/2007 E0.88 INCH BEAVERHEAD MT TRAINED SPOTTER
BREIF HEAVY RAIN FILLED STREETS UP TO AND OVER SOME
CURBS.
0355 PM TSTM WND DMG 2 W VIRGINIA CITY 45.30N 111.98W
08/18/2007 MADISON MT LAW ENFORCEMENT
*** 1 INJ *** A THUNDERSTORM WIND GUST BLEW OFF A SIGN 2
FEET BY 2 FEET...AND THROUGH THE WINDSHIELD OF AN
ON-COMING CAR...CAUSING INJURY TO THE DRIVER. MARBLE SIZE
HAIL WAS LYING ON THE GROUND WHEN POLICE ARRIVED.
0355 PM HAIL 2 W VIRGINIA CITY 45.30N 111.98W
08/18/2007 E0.88 INCH MADISON MT PUBLIC
NICKEL SIZE HAIL FELL IN NEVADA CITY...CAUSING DAMAGE TO
30 WINDOWS. SOME MINOR BRUISES TO PASSENGERS TRAVELING ON
AN OPEN CAR TRAIN BETWEEN NEVADA CITY AND VIRGINIA CITY.
SOME TREE DAMAGE...WITH WIND SPEEDS ESTIMATED BETWEEN 50
AND 60 MPH.
0425 PM HAIL 3 N DILLON 45.26N 112.63W
08/18/2007 E0.88 INCH BEAVERHEAD MT TRAINED SPOTTER
0455 PM TSTM WND GST 2 W PENDROY 48.06N 112.34W
08/18/2007 M56.00 MPH TETON MT DEPT OF HIGHWAYS
56 MPH PEAK WIND GUST AT THE PENDROY DOT LOCATION.
0500 PM HAIL MCALLISTER 45.44N 111.73W
08/18/2007 M1.25 INCH MADISON MT TRAINED SPOTTER
1.25 INCH HAIL...HALF DOLLAR SIZE...FELL IN THE CITY OF
MCALLISTER.
0615 PM HAIL 12 W WHITEHALL 45.87N 112.35W
08/18/2007 E0.88 INCH JEFFERSON MT TRAINED SPOTTER
A MIX OF HAIL SIZES FROM PEA TO NICKEL WITH BRIEF HEAVY
RAIN.
&&
HERE IS A SUMMARY OF SEVERE WEATHER REPORTS RECIEVED FOR SATURDAY
AUGUST 18TH.
BRUSDALocal storm report, Aug 19, 2:01 PM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
301 PM MDT SUN AUG 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL 2 E SILVER CITY 46.76N 112.13W
08/19/2007 E0.50 INCH LEWIS AND CLARK MT TRAINED SPOTTER
PEA AND MARBLE SIZE HAIL WITH A WIND GUST MEASURED AT 52
MILES AN HOUR.
&&
SAUCIERThunderstorm Wind, Lewis and Clark
- When
- August 19, 2:02 PM MST
- Where
- Lewis and Clark County, 9 mi S of Wolf Creek
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Department of Highways
- Coordinates
- 46.870, -112.070
A severe thunderstorm produced a wind gust to 60 mph at Wolf Creek 9S (Sieben Flats DOT site).
Thunderstorm Wind, Lewis and Clark
- When
- August 19, 2:19 PM MST
- Where
- Lewis and Clark County, Helena Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 46.600, -111.980
A severe thunderstorm produced a wind gust to 58 mph at the Helena airport.
Thunderstorm Wind, Lewis and Clark
- When
- August 19, 2:33 PM MST
- Where
- Lewis and Clark County, 8 mi N of Wolf Creek
- Measured
- 51 kt (59 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 47.116, -112.070
A severe thunderstorm produced a wind gust to 59 mph at Wolf Creek 8N (the Gary Cooper Bridge DOT site).
Thunderstorm Wind, Cascade
- When
- August 19, 3:12 PM MST
- Where
- Cascade County, 3 mi SW of Great Falls
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 47.489, -111.345
A severe thunderstorm produced a wind gust to 62 mph at Great Falls 3SW.
Thunderstorm Wind, Cascade
- When
- August 19, 3:25 PM MST
- Where
- Cascade County, (Gfa)malmstrom Afb
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 47.500, -111.170
A severe thunderstorm produced a wind gust to 58 mph at Malmstrom Air Force Base (Great Falls 6E).
Thunderstorm Wind, Pondera
- When
- August 19, 3:30 PM MST
- Where
- Pondera County, 2 mi E of Brady
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Other Federal Agency
- Coordinates
- 48.030, -111.787
A severe thunderstorm produced a wind gust to 58 mph at Brady 2E.
Thunderstorm Wind, Pondera
- When
- August 19, 3:33 PM MST
- Where
- Pondera County, Brady
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 48.030, -111.830
A severe thunderstorm produced a wind gust to 60 mph at Brady.
Thunderstorm Wind, Chouteau
- When
- August 19, 3:55 PM MST
- Where
- Chouteau County, 10 mi SW of Ft Benton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 47.718, -110.822
A severe thunderstorm produced a 60 mph wind gust at Fort Benton 10SW. Zero visibility was reported due to blowing dust.
Thunderstorm Wind, Chouteau
- When
- August 19, 4:00 PM MST
- Where
- Chouteau County, Ft Benton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 47.820, -110.670
A severe thunderstorm produced a wind gust to 60 mph at Fort Benton.
Thunderstorm Wind, Hill
- When
- August 19, 5:04 PM MST
- Where
- Hill County, Havre City Co Arpt
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 48.530, -109.770
A severe thunderstorm produced a wind gust to 59 mph at the Havre airport (Havre 4W).
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Iowa, August 19, 20071 death · $1.0 million · 7 events
- Flash Flooding and Damaging Wind in Iowa, August 19 to 20, 2007$925,000 · 70 kt wind · 26 events
- Flash Flooding and Damaging Wind in Oklahoma, August 19, 2007$685,000 · 70 kt wind · 8 events
- Hail and Damaging Winds in Indiana, August 19, 2007$136,000 · 1.75 in hail · 20 events
- Flash Flooding in Iowa, August 19, 2007$290,000 · 2 events
- Flash Flooding and Flood in Illinois, August 19, 2007$55,000 · 6 events
- Damaging Winds in Virginia, August 19, 2007$18,000 · 50 kt wind · 14 events
- Lightning Strike in Colorado, August 19, 20071 injured · 1 event
- Marine Thunderstorm Winds in Gulf of Mexico, August 19, 200751 kt wind · 4 events
- Hail in Illinois, August 19, 20071 in hail · 4 events
- Hail in Indiana, August 19, 2007$3,000 · 0.88 in hail · 2 events
- Marine Thunderstorm Wind in Gulf of Mexico, August 19, 20071 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47315, 47316, 47317, 47318, 47319, 47321, 47322, 47323, 47324, 47325.